Drought, Adair
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Adair forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
25 drought, as filed by the National Weather Service.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 31, 9:00 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 900 PM CST FRI MAR 31 2006 .UPDATE... QUIET WEATHER THIS EVENING. SOME HIGH THIN CLOUDS AT THIS TIME...BUT THICKER MID CLOUDS SHOULD FORM IN THE SOUTH LATER TONIGHT. WARM ADVECTION ACROSS A BOUNDARY LYING OVER THE SOUTHERN PART OF THE AREA SHOULD RESULT IN THUNDERSTOMS LATE TONIGHT/AND OR TOMORROW MORNING. GOING FORECAST LOOKS GOOD. DO NOT PLAN ON ANY CHANGES. && .PREV DISCUSSION... (ISSUED 353 PM CST FRI MAR 31 2006) DISCUSSION... ACTIVE SPRINGTIME WEATHER PATTERN TO CONTINUE FOR THE NEXT WEEK WITH SEVERAL CHANCES OF SHOWERS AND THUNDERSTORMS. FRONTAL BOUNDARY HAS BEEN SLOWLY MOVING SOUTH ALL DAY AND WILL STALL NEAR THE RED RIVER LATER THIS EVENING. SCATTERED ELEVATED CONVECTION IS EXPECTED TO FORM JUST NORTH OF THE BOUNDARY LATER TONIGHT AND LIFT NORTHEAST ACROSS THE AREA SATURDAY MORNING INTO EARLY AFTERNOON AS THE WARM FRONT ALSO LIFTS NORTH ACROSS THE AREA. ADDITIONAL SURFACE BASED STORMS MAY DEVELOP SATURDAY AFTERNOON ESPECIALLY NEAR OUTFLOW BOUNDARIES LEFTOVER FROM EARLIER CONVECTION. AS THE UPPER SYSTEM MOVES INTO THE ROCKIES BY SATURDAY EVENING...SEVERE STORMS ARE EXPECTED TO FIRE ALONG THE DRYLINE ACROSS WESTERN OKLAHOMA. THESE STORMS WILL MOVE NORTHEAST OVERNIGHT AND MAY AFFECT PARTS OF OUR AREA...ESPECIALLY NORTHEAST OKLAHOMA. SOUTHERLY WINDS WILL STAY UP ALL NIGHT KEEPING TEMPERATURES VERY MILD FOR EARLY APRIL. UPPER SYSTEM MOVES ACROSS THE CENTRAL PLAINS SUNDAY WITH A DRYLINE MOVING INTO THE AREA AROUND MIDDAY. STORMS MAY REFIRE ALONG THE DRYLINE LATE IN THE DAY MAINLY IN THE EASTERN PART OF THE FORECAST AREA BUT THE BETTER CHANCES WILL BE NORTHEAST OF OUR AREA. FIRE WEATHER MAY BECOME A SIGNIFICANT CONCERN SUNDAY AFTERNOON DEPENDING ON HOW FAR EAST THE DRYLINE PUSHES. TEMPERATURES WEST OF THE DRYLINE WILL CLIMB WELL INTO THE 80S WITH STRONG SOUTHWEST WINDS AND LOW DEWPOINTS. WILL NOT ISSUE A FIRE WEATHER WATCH AT THIS TIME THOUGH DUE TO A LOT OF UNCERTAINTY IN THE DRYLINE POSITION SUNDAY AFTERNOON. LOOKS LIKE A COUPLE DRY DAYS WILL OCCUR BEHIND THIS SYSTEM MONDAY AND TUESDAY BEFORE ANOTHER STRONG UPPER LEVEL SYSTEM AFFECTS THE AREA BY LATE WEDNESDAY AND THURSDAY. THURSDAY LOOKS LIKE THE MORE ACTIVE DAY AT THIS POINT IN TIME AS THE UPPER SYSTEM ONCE AGAIN TAKES A TRACK WELL TO OUR NORTH. STAYED NEAR OR A BIT WARMER THAN THE WARMEST GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 17 LONG TERM FORECASTER ID= 5 ABBAS/PLATE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 848 PM CST FRI MAR 31 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 845 PM CST FRI MAR 31 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. DISCUSSION... A STATIONARY FRONT WAS LAYING EAST TO WEST ACROSS SOUTH CENTRAL OKLAHOMA EARLY TONIGHT. IT WILL BEGIN TO MOVE NORTHWARD AS A WARM FRONT AS A LOW LEVEL JET INCREASES LATER TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE TRIGGERED AS THE FLOW OVER THE FRONT INCREASES WARM AIR AND MOISTURE ADVECTION. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT LATE TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... SCATTERED THUNDERSTORMS WILL LIKELY BE ONGOING OVER PARTS OF THE AREA SATURDAY MORNING AND CONTINUE THROUGH MUCH OF THE DAY AS THE WARM FRONT LIFTS NORTH AND THE FORECAST AREA BECOMES QUITE WARM AND UNSTABLE. A DEVELOPING DRYLINE TO OUR WEST WILL MAKE A MOVE EAST BY SATURDAY NIGHT AS AN UPPER LEVEL SYSTEM APPROACHES. SEVERE THUNDERSTORM CHANCES WILL IMPROVE BY LATE SATURDAY NIGHT THROUGH SUNDAY AS THE DRYLINE GRADUALLY PUSHES INTO EASTERN OKLAHOMA. THUNDERSTORM CHANCES RETURN TO THE FORECAST TOWARDS MID WEEK AS THE SURFACE HIGH SLIDES EAST AND LOW-LEVEL MOISTURE RETURNS. THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER EVENT EXISTS BY LATE WEEK AS A STRONG UPPER LEVEL SYSTEM EJECTS FROM THE SOUTHWESTERN UNITED STATES. FIRE WEATHER WILL ALSO REMAIN A CONCERN THROUGH THE WEEKEND AND MUCH OF NEXT WEEK...UNLESS SIGNIFICANT RAIN OCCURS. STRONG GUSTY WINDS AND VERY WARM TEMPERATURES SUNDAY WILL RAPIDLY DRY DORMANT VEGETATION AND CAUSE HIGH FIRE DANGER. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY PLANNERS SHOULD MONITOR THE LATER FORECASTS CONCERNING THE POTENTIAL OF SEVERE WEATHER OVER THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The national radar mosaic for the moment the first event began.
25 drought. Local standard time, as filed.
Extreme (D3) drought conditions across northeastern Oklahoma at the beginning of April had improved into the severe (D2) category by the end of the month as a result of several widespread rain events that occurred during the month. Severe (D2) drought conditions continued across the remainder of eastern Oklahoma throughout the month of April despite the beneficial rainfall that occurred during the month. Some of the heavier rainfall amounts for the month included 8.63 inches at Nowata OK, 7.96 inches at Muskogee OK, 7.82 inches at Bartlesville OK, 7.62 inches at Burbank OK, 7.55 inches at Wynona OK, 7.39 inches at Hominy OK, 7.38 inches at Pawhuska OK, and 7.16 inches at Jay OK. Normal precipitation for the month of April ranges from around 3.10 inches in Pawnee County to 4.70 inches in Latimer County. Despite the much needed rainfall that occurred in April across eastern Oklahoma, major rainfall deficits continued over the long-term. Since November, the northeastern Oklahoma district had received only 62 percent of its normal average rainfall while the east central district had received 52 percent and the southeastern district had received 68 percent.The rainfall that occurred in April resulted in most of the major reservoirs in eastern Oklahoma to be fully replenished by the end of the month. The only major reservoirs that remained near 75 percent of their normal pools were Eufaula, Tenkiller, and Beaver.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506691, 5506692, 5506761, 5506762, 5506763, 5506764, 5506765, 5506766, 5506767, 5506768, 5506769, 5506770, 5506771, 5506772, 5506773, 5506774, 5506775, 5506776, 5506777, 5506778, 5506779, 5506780, 5506781, 5506782, 5506783.